Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Singularities of the Radon transform

Authors: A. G. Ramm and A. I. Zaslavsky
Journal: Bull. Amer. Math. Soc. 28 (1993), 109-115
MSC: Primary 44A12; Secondary 53C65, 92C55
MathSciNet review: 1168516
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Singularities of the Radon transform of a piecewise smooth function $ f(x)$, $ x \in {R^n}$, $ n \geq 2$, are calculated. If the singularities of the Radon transform are known, then the equations of the surfaces of discontinuity of $ f(x)$ are calculated by applying the Legendre transform to the functions, which appear in the equations of the discontinuity surfaces of the Radon transform of $ f(x)$; examples are given. Numerical aspects of the problem of finding discontinuities of $ f(x)$, given the discontinuities of its Radon transform, are discussed.

References [Enhancements On Off] (What's this?)

  • [GGV] I. M. Gelfand, M. I. Graev and N. Ya. Vilenkin, Generalized functions, Integral Geometry and Problems of Representation Theory, vol. 5, Academic Press, New York, 1966. MR 0207913 (34:7726)
  • [N] F. Natterer, The mathematics of computerized tomography, Teubner, Stuttgart, 1986. MR 856916 (88m:44008)
  • [P] V. Palamodov, Some singular problems of tomography, Mathematical Problems of Tomography (I. Gelfand and S. Gindikin, eds.), Amer. Math. Soc., Providence, RI, 1990, pp. 123-150. MR 1104016
  • [Q] E. Quinto, Tomographic reconstructions from incomplete data--numerical inversion of the exterior Radon transform, Inverse Problems 4 (1988), 867-876. MR 965651 (89k:44010)
  • [R1] A. G. Ramm, Random fields estimation theory, Longman, New York, 1990. MR 1103995 (92g:00012)
  • [R2] -, Inversion of limited-angle tomographic data, Comp. and Math, with Appl. 22 (1991), 101-112. MR 1127218 (92m:44008)
  • [R3] -, On numerical differentiation, Izvestiya Vuzov Math. 11 (1968), 131-135. MR 0251904 (40:5130)
  • [R4] -, Estimates of the derivatives of random functions, J. Math. Anal. Appl. 102 (1984), 244-250; (with T. Miller) 110 (1985), 429-435.
  • [R5] -, Multidimensional inverse scattering problems, Longman, New York, 1992 (expanded Russian edition will be published by Mir, Moscow, 1993). MR 1211417 (94e:35004)
  • [RZ1] A. G. Ramm and A. Zaslavsky, Reconstructing singularities of a function from its Radon transform, Technion, preprint 1992. MR 1245197 (94j:44006)
  • [RZ2] -, Asymptotic behavior of the Fourier transform of a piecewise smooth function, Technion, preprint 1992.
  • [RSZ] A. G. Ramm, A. Steinberg and A. Zaslavsky, Stable calculation of the Legendre transform, Technion, J. Math. Anal. Appl. (to appear). MR 1238898 (95a:44007)
  • [T] R. Thorn, Sur la théorie des enveloppes, J. de Math. Pure Appl. 56 (1962), 177-192. MR 0141041 (25:4454)
  • [Z] A. I. Zaslavsky, Dual varieties and Legendre transforms, submitted.
  • [Z1] V. A. Zalgaller, The theory of envelopes, Nauka, Moscow, 1975. (Russian) MR 0394450 (52:15252)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC: 44A12, 53C65, 92C55

Retrieve articles in all journals with MSC: 44A12, 53C65, 92C55

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society